MAUDE Adverse Event Report: SOL-MILLENNIUM MEDICAL INC. DROPLET INSULIN SYRINGE 31G X 6MM 0.5ML; SYRINGE, HYPODERMIC NEEDLE

SOL-MILLENNIUM MEDICAL INC. DROPLET INSULIN SYRINGE 31G X 6MM 0.5ML; SYRINGE, HYPODERMIC NEEDLE
Model Number 0.5ML, 31 X 6MM
Medical Device Problem Codes Complete Blockage (1094); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device was returned for evaluation to sol-millennium r&d department received 2pcs of defective samples and unused samples of complained htl/droplet 0.5ml insulin syringe 31g x 6mm (u-100 insulin only)(pe bag), ref 6002, lot 02107171 for evaluation.The 2pcs of defective samples have been visually checked using an optical microscope under magnification 50x.In one of them it is possible to see a translucent foreign material inside the cannula lumen, while in the other one no visible foreign material is visible.The foreign material present in defective sample 1 was analyzed by ftir infrared spectroscopy, while it was not possible to analyze the foreign material present in defective sample 2 due to reduced qty extractable.Risk statement: clogged-cannula: the overall risk assessment, given the severity assessment of s2-minor injury and a probability assessment of p2-low, the final risk priority number is ]4.Risk level of this specific hazard is in green area/low risk.Detached/loose-cannula: the overall risk assessment, given the severity assessment of s3-moderate injury and a probability assessment of p2-low, the final risk priority number is 6.Risk level of this specific hazard is in green area/low risk.
 
Event or Problem Description
On(b)(6)2022 htl-strefa registered a complaint from the customer (htl-strefa s.A.Ref.No.: (b)(6)2022).Below full description of the notification: "patient received 3 boxes of droplet insulin syringes 31g x 6mm 0.5ml from humana with lot number: 02107171.Patient is fairly new to the droplet brand and has been using bd syringes for roughly 20 years.The patient claims that the needles "have no hole in them," so that he cannot draw insulin.He has tried drawing water as well, but he was unable to.He claims that when he pulls the plunger back, the needle tip is pulled into the syringe.He has had this issue with 2 needles in one of the boxes.We are sending 4 replacement boxes as a courtesy and are expecting samples." the complaint was forwarded to the manufacturer (b)(4).Customer sample was returned to htl-strefa s.A.On (b)(6)2022 and re-send to the manufacturer for the further analysis.The results of the retained sample evaluation was provided on (b)(6)2022 as complaint official final response letter comp(b)(4).The archival samples evaluation did not reveal any nonconformities that could contribute to arising complained defects and no anomalies found on batch documentation.The results of the customer sample evaluation was provided on (b)(6)2023 as comp-(b)(4)_addendum.Sample received by the customer confirmed the complained issue, clogged-cannula.The ftir infrared spectroscopy analysis confirm the clogged element is an excess of silicone oil.

Brand Name
DROPLET INSULIN SYRINGE 31G X 6MM 0.5ML
Common Device Name
SYRINGE, HYPODERMIC NEEDLE
Manufacturer (Section D)
SOL-MILLENNIUM MEDICAL INC.
315 shawnee north drive
suite 100
suwanee GA 30024
Manufacturer (Section G)
SOL-MILLENNIUM MEDICAL INC
315 shawnee north drive
suite 100
suwanee GA 30024
Manufacturer Contact
shari wiley
315 shawnee north drive
suite 100
suwanee, GA 30024
8336370857
MDR Report Key16314799
Report Number3014312726-2023-00001
Device Sequence Number6327376
Product Code FMI
UDI-Device Identifier05907996095599
UDI-Public05907996095599
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K153537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/10/2026
Device Model Number0.5ML, 31 X 6MM
Device Catalogue Number6002
Device Lot Number02107171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale